Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 23, NWS Des Moines, IA

August 24, 2007Taylor County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 24, 2007, 3:00 AM CDT for Taylor County, Iowa. It took effect at Aug 24, 2007, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 3:00 AM CDT (08:00 UTC)
In effect from
Aug 24, 2007, 1:00 PM CDT
Expired
Aug 24, 2007, 8:14 AM CDT
In force
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Taylor County, IA

The radar

The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork 102 River at Bedford (BDFI4).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06819185, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 240800
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
300 AM CDT FRI AUG 24 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER...EAST FORK
102 RIVER...

.UP TO 4 INCHES OF RAIN HAS FALLEN OVER THE CHARITON AND EAST FORK 102 RIVER BASINS SINCE THURSDAY EVENING. THIS WILL CAUSE RAPID RISES AND FLOODING ALONG THE RIVERS AND THEIR TRIBUTARIES.

IAC117-250800-
/O.EXT.KDMX.FL.W.0020.070824T0840Z-070827T0504Z/
/CHTI4.2.ER.070824T0840Z.070825T0000Z.070826T0504Z.NO/
300 AM CDT FRI AUG 24 2007

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:30 AM FRIDAY THE STAGE WAS 14.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 22.1 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.


$$

IAC173-250759-
/O.NEW.KDMX.FL.W.0023.070824T1800Z-070825T1800Z/
/BDFI4.1.ER.070824T1800Z.070824T1800Z.070824T1800Z.NO/
300 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK 102 RIVER AT BEDFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:30 AM FRIDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE NEAR 22 FEET THIS 
  AFTERNOON.


$$

JUNGBLUTH
3 follow-up statements
000 
WGUS83 KDMX 240858
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT FRI AUG 24 2007

...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER...
CHARITON RIVER...DES MOINES RIVER...EAST FORK 102 RIVER...EAST FORK 
DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER...
THOMPSON RIVER...WEST FORK CEDAR RIVER...WEST FORK DES MOINES 
RIVER...

IAC187-250858-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-070826T0900Z/
/FODI4.2.ER.070822T0526Z.070823T0330Z.070825T0900Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY.


$$

IAC015-079-187-250858-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-070830T0300Z/
/STRI4.3.ER.070820T1515Z.070824T0345Z.070829T0300Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 22.7 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY BEFORE MIDNIGHT.


$$

IAC091-250858-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-070827T2100Z/
/HBTI4.2.ER.070822T0317Z.070823T1915Z.070826T2100Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:15 AM FRIDAY THE STAGE WAS 8.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 


$$

IAC013-250857-
/O.CON.KDMX.FL.W.0011.000000T0000Z-070827T0900Z/
/CEDI4.2.ER.070822T1652Z.070824T1800Z.070826T0900Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 AM FRIDAY THE STAGE WAS 89.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 90.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.


$$

IAC013-250857-
/O.CON.KDMX.FL.W.0012.000000T0000Z-070826T2100Z/
/ALOI4.1.ER.070824T0430Z.070824T1800Z.070825T2100Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.


$$

IAC007-185-250857-
/O.CON.KDMX.FL.W.0019.000000T0000Z-070826T0350Z/
/PRMI4.2.ER.070824T0540Z.070824T1200Z.070825T0350Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 20.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.


$$

IAC117-250857-
/O.CON.KDMX.FL.W.0020.000000T0000Z-070827T0504Z/
/CHTI4.2.ER.070824T0840Z.070825T0000Z.070826T0504Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:30 AM FRIDAY THE STAGE WAS 14.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 22.1 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.


$$

IAC007-250857-
/O.CON.KDMX.FL.W.0021.070824T1604Z-070826T0452Z/
/MOLI4.2.ER.070824T1604Z.070825T0000Z.070825T0452Z.NR/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT MOULTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1:30 AM FRIDAY THE STAGE WAS 25.2 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 36.3 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TONIGHT.


$$

IAC013-023-250857-
/O.CON.KDMX.FL.W.0006.000000T0000Z-070825T2100Z/
/FNHI4.1.ER.070822T2222Z.070824T0245Z.070824T2100Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK CEDAR RIVER AT FINCHFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:45 AM FRIDAY THE STAGE WAS 12.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.


$$

IAC013-023-250857-
/O.CON.KDMX.FL.W.0007.000000T0000Z-070826T0300Z/
/NHRI4.1.ER.070821T1245Z.070822T2215Z.070825T0300Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE NEAR 22 FEET THIS 
  AFTERNOON.

$$

IAC123-250857-
/O.EXT.KDMX.FL.W.0018.000000T0000Z-070826T0925Z/
/OOAI4.1.ER.070824T0127Z.070824T0300Z.070825T0925Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM FRIDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY.


$$

IAC173-250857-
/O.CON.KDMX.FL.W.0023.070824T1800Z-070825T1800Z/
/BDFI4.1.ER.070824T1800Z.070824T1800Z.070824T1800Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK 102 RIVER AT BEDFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM FRIDAY THE STAGE WAS 20.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.


$$

IAC053-250857-
/O.CON.KDMX.FL.W.0022.070824T2110Z-070826T1930Z/
/DVSI4.1.ER.070824T2110Z.070825T0600Z.070825T1930Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 3.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.5 FEET BY AFTER MIDNIGHT SATURDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.


$$

IAC091-109-240928-
/O.CAN.KDMX.FL.W.0015.000000T0000Z-070829T1800Z/
/AGNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 AM CDT FRI AUG 24 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* AT  3:00 AM FRIDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.9 FEET 
  SUNDAY MORNING.


$$

JUNGBLUTH
000 
WGUS43 KDMX 240945
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT FRI AUG 24 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE BEAVER CREEK...EAST FORK 
102 RIVER...

.THIS STATEMENT CORRECTS ERRORS IN STAGE FORECASTS FOR THE BEAVER CREEK AT
NEW HARTFORD AND FOR THE EAST FORK OF THE 102 RIVER IN BEDFORD.

IAC013-023-250945-
/O.EXT.KDMX.FL.W.0007.000000T0000Z-070826T0400Z/
/NHRI4.1.ER.070821T1245Z.070822T2215Z.070825T0400Z.NO/
445 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR 
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.


$$

IAC173-250945-
/O.CON.KDMX.FL.W.0023.070824T1800Z-070825T1800Z/
/BDFI4.1.ER.070824T1800Z.070824T1800Z.070824T1800Z.NO/
445 AM CDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR 
  THE EAST FORK 102 RIVER AT BEDFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:15 AM FRIDAY THE STAGE WAS 20.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE NEAR 22 FEET THIS 
  AFTERNOON.


$$
000 
WGUS83 KDMX 241314
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 AM CDT FRI AUG 24 2007

...THE FLOOD WARNING FOR THE EAST FORK 102 RIVER HAS BEEN 
CANCELLED...

IAC173-241344-
/O.CAN.KDMX.FL.W.0023.000000T0000Z-070825T1800Z/
/BDFI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
814 AM CDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE EAST FORK 102 RIVER AT 
BEDFORD.
* AT 8 AM FRIDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 24, 2:50 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 24, 2:50 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI AUG 24 2007

.DISCUSSION...
MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION
DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS
HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO
7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER
FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY.
NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER
WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY.
TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND
STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA
THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY
RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI.
SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF
RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND
WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL
CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT
JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL
PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY
SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH
WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS
EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE
THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA.

NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF
RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT
FRONT.

&&

.AVIATION...24/06Z
WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED
THUNDERSTORMS WITH IFR VSBY AND CEILINGS.  OUTSIDE THUNDERSTORMS
MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE
INTO THE MORNING.  SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH
ON FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM
FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE.

&&

PUBLIC...KINNEY
AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
105 AM CDT FRI AUG 24 2007

IAZ049-050-059>062-070>075-081>086-092>097-241100-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
105 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR
ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN
IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE
THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING
THE EARLY MORNING HOURS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH
EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS
POSSIBLE...ESPECIALLY DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT
REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED.

IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-
105 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO
TAMA.

.DAY ONE...OVERNIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALBRECHT/KINNEY

In the hours before

Local storm report, Aug 23, 11:38 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FLASH FLOOD      2 S MORAVIA             40.86N 92.82W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.

1136 PM     FLASH FLOOD      MYSTIC                  40.78N 92.94W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            HOMES BEING THREATENED BY FLASH FLOODING.

&&

RVACHALE
Local storm report, Aug 24, 12:10 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      1 S ELDON               40.90N 92.22W
08/24/2007                   WAPELLO            IA   FIRE DEPT/RESCUE

            SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
            ROADS IN THAT AREA.

&&

RVACHALE
Local storm report, Aug 24, 12:12 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CRESTON                 41.06N 94.36W
08/23/2007                   UNION              IA   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
            MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.

&&

RK
Local storm report, Aug 24, 1:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      THAYER                  41.03N 94.05W
08/24/2007                   UNION              IA   EMERGENCY MNGR

            THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
            FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
            WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
            TREES ON ROADS CARRIED BY FLOOD WATERS.

&&

KJ
Local storm report, Aug 24, 2:21 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CENTERVILLE             40.73N 92.87W
08/24/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
            AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
            MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
            ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.

&&

RK
Local storm report, Aug 24, 2:34 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BLOOMFIELD              40.75N 92.42W
08/24/2007                   DAVIS              IA   LAW ENFORCEMENT

            CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
            BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
            BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
            DUE TO POOR DRAINAGE.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDMXWapello23 min
Aug 23, 7:41 PM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Aug 23, 7:49 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningDMXClarke52 min
Aug 23, 8:26 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne49 min
Aug 23, 8:35 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 23, 8:48 PM CDTTornado WarningDMXDecatur27 min
Aug 23, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 23, 9:02 PM CDTTornado WarningDMXDecatur28 min
Aug 23, 9:21 PM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 23, 9:37 PM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 23, 9:40 PM CDTSevere Thunderstorm WarningDMXWayne50 min
Aug 23, 10:29 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe, Wayne6 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose, Wayne40 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXLucas4 days
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose61 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXDecatur28 hr
Aug 24, 12:25 AM CDTFlash Flood WarningDMXMahaska6 hr
Aug 24, 1:42 AM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 24, 2:38 AM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Aug 24, 3:10 AM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 24, 3:22 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 24, 4:27 AM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Aug 24, 9:56 AM CDTRiver Flood WarningDMXMarshall11 hr
Aug 24, 10:50 AM CDTRiver Flood WarningDMXDallas3 days
Aug 24, 11:18 AM CDTRiver Flood WarningDMXMarion47 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.